Alert archive / Florida / Areal Flood Warnings in 2015
Areal Flood Warning 2, NWS Melbourne, FL
NWS Melbourne, FL issued this areal flood warning at Feb 28, 2015, 9:57 AM EST for Martin County, Saint Lucie County, Florida. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2015, 9:57 AM EST (14:57 UTC)
- Expired
- Feb 28, 2015, 11:15 AM EST
- In force
- 78 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Martin County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 101 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 3.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this areal flood warning went out at Feb 28, 4:05 AM EST, 5 hours 52 minutes earlier.
Area forecast discussion, Feb 28, 4:05 AM EST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
405 AM EST SAT FEB 28 2015
.DISCUSSION...
CURRENTLY... LATEST SURFACE ANALYSIS INDICATES AN INVERTED TROUGH
HAS PUSHED NEARSHORE AND HAS VEERED WINDS CONSIDERABLY ACROSS THE
SPACE AND TREASURE COASTS. IN RESPONSE...TEMPERATURES HAVE WARMED
EARLY THIS MORNING OVER THESE SAME AREAS. OVERRUNNING IN COMBINATION
WITH THE INVERTED TROUGH IS PRODUCING MULTIPLE CLOUD LAYERS AND
GENERALLY LIGHT RETURNS ON RADAR.
TODAY...SEVERAL WEATHER FEATURES WILL WORK IN TANDEM TO KEEP CLOUD
COVER AND RAIN CHANCES HIGH. 1) LOCAL LOW-LEVEL CONVERGENCE IN
ASSOCIATION WITH THE INVERTED TROUGH IS EXPECTED TO PRODUCE
SCATTERED TO NUMEROUS SHOWERS ACROSS OUR COASTAL
COUNTIES...ESPECIALLY FROM BREVARD NORTHWARD. 2) AN UPPER JET AND
EMBEDDED ENERGY IN STOUT SOUTHWEST FLOW ALOFT WILL KEEP A BROAD
SWATH OF SHOWERS ACROSS NORTHERN FLORIDA. IT APPEARS AS THOUGH MOST
OF THE RAIN WILL STAY TO OUR NORTH...HOWEVER...LAKE AND VOLUSIA
COUNTY REMAIN CLOSE ENOUGH TO THESE FEATURES TO WARRANT HIGHER RAIN
CHANCES THERE. 3) CONTINUED OVERRUNNING OF NORTH AND EAST LOW-LEVEL
FLOW WILL KEEP GENERALLY LIGHT RAIN SHOWERS IN THE FORECAST FOR MUCH
OF THE AREA.
A MINOR CAVEAT EXISTS FOR OUR SOUTHERN ZONES...WHERE SHORTER RANGE
GUIDANCE SUGGESTS SOME DEEPER CONVECTION MAY DEVELOP IF ENOUGH
HEATING CAN TAKE PLACE. SPC HAS NOTED THIS AREA WITHIN ITS GENERAL
THUNDER CATEGORY FOR DAY 1. THINK THE OVERALL THREAT IS QUITE LOW
GIVEN THE CONSIDERABLE AMOUNT OF CLOUDS EXPECTED. HAVE OPTED TO
INCLUDE A SLIGHT CHANCE OF THUNDER ACROSS OKEECHOBEE AND THE
TREASURE COAST FOR NOW.
TONIGHT...LOW LEVEL TROUGH CONTINUES TO BECOME LESS PRONOUNCED WITH
TIME AS UPPER JET AND MID LEVEL ENERGY SHIFTS NORTH AND EAST OF OUR
AREA. DEEP EASTERLY FLOW CONTINUES AND SHOULD SUPPORT SCATTERED
LIGHT RAIN CHANCES THROUGH THE NIGHT...ESPECIALLY ALONG THE COAST.
SUNDAY...INVERTED TROUGH NEAR THE EAST COAST WILL PUSH SLOWLY
ONSHORE INTO THE AFTERNOON WITH LOW LVL MOISTURE MOVING INLAND. WILL
FORECAST SHOWER CHANCES IN THE 30-40 PCT RANGE WITH ACTIVITY
CONCENTRATING ACROSS THE INTERIOR IN THE LATE AFTERNOON. WESTERLY
FLOW ALOFT AT H5 AROUND 30 KNOTS WITH H5 TEMPS AROUND -11 DEGS C AND
MARGINAL CAPE MAY ALLOW A FOR A STRAY LTG STORM OR TWO ACROSS THE
SRN INTERIOR IN THE LATE AFTN. ROUGH SURF AND MODERATE NE SWELLS
WILL PRODUCE A MODERATE TO HIGH RIP CURRENT RISK AT THE BEACHES.
AFTERNOON HIGHS WILL RANGE FROM THE MID 70S ALONG THE VOLUSIA COAST
TO THE LOWER 80S FROM ORLANDO SOUTH TO THE TREASURE COAST AND SRN
INTERIOR SECTIONS.
SUNDAY NIGHT...WILL CONTINUE EVENING SHOWER CHANCES ACROSS CENTRAL
AND SOUTHERN INTERIOR SECTIONS. LIGHT WINDS AFTER MIDNIGHT AND LIGHT
NE BOUNDARY LAYER FLOW SHOULD ALLOW SOME LATE NIGHT FOG TO DEVELOP
MAINLY ACROSS SECTIONS.
MONDAY...GFS AND TO A LESSER EXTENT THE THE NAM AND ECMWF INDICATE A
BACK DOOR WEAK FRONT AND WIND SHIFT WILL OCCUR AS HIGH PRESSURE
NOSES DOWN THE SE ATLC COAST AND WINDS BECOME N-NE IN IN THE
AFTERNOON. IT SHOULD BE A DRY DAY WITH MEAN LAYER MOISTURE
DECREASING. HIGHS WILL BE COOLER ALONG THE VOLUSIA COAST IN THE
LOWER 70S TO THE LOWER 80S ACROSS THE SRN INTERIOR.
TUE-THU...ANOTHER SFC HIGH WILL SLIDE OFF THE MID ATLC EARLY TUE
ALLOWING FLOW LOW LVL FLOW TO VEER TO THE EAST-SOUTHEAST TUESDAY AND
SOUTHERLY ON WEDNESDAY. THE 500 MB MID LVL RIDGE WILL BUILD ACROSS S
FL WITH SUMMER LIKE 588 DM HEIGHTS REACHING LAKE OKEECHOBEE IN THE
AFTERNOON. HIGHS WILL WILL REACH THE MID TO UPPER 70S ALONG THE
COAST TUE AND INTO THE LOWER 80S ACROSS THE INTERIOR. SHOULD SEE
EVEN WARMER READINGS WEDNESDAY AROUND 80 ALONG THE COAST TO THE MID
80S OVER THE INTERIOR. SW WINDS AHEAD OF THE NEXT FRONT WILL PUSH
HIGHS INTO THE LOWER TO MID 80S THU AFTERNOON WITH PARTLY CLOUDY
CONDITIONS. LOWS WILL BE IN THE 60S FOR THE MID WEEK PERIOD.
THU NIGHT-SAT...00Z GFS/ECMWF COMING INTO BETTER AGREEMENT SHOWING
THE NEXT FRONT SLIDING THROUGH THE AREA THU NIGHT INTO FRIDAY WITH A
QUICK TRANSITION TO NE FLOW AND POST FRONTAL CLOUDINESS AND SHOWER
CHANCES FOR LATE WEEK AND THE FIRST PART OF THE WEEKEND. WILL KEEP
SLIGHT SHOWER CHANCES FOR FRIDAY AND A CHANCE FOR SHOWERS SATURDAY
WITH BREEZY NE WINDS AND ONSHORE MOVING ATLC SHOWERS. HIGHS WILL
DROP BACK INTO THE UPPER 60S TO 70S FOR LATE WEEK BEHIND THE FRONT.
&&
.AVIATION...MULTI-LAYER CLOUD COVER CONTINUES ACROSS EAST CENTRAL
FLORIDA. CURRENTLY ADVERTISING MVFR CIGS THROUGH THE PERIOD. SEVERAL
WEATHER FEATURES WILL KEEP RAIN SHOWER CHANCES HIGH TODAY...SO BRIEF
PERIODS OF IFR VIS/CIG EXPECTED AS COVERAGE INCREASES. NORTH WINDS
WILL TRANSITION TO NORTHEAST ACROSS INLAND TERMINALS AND KDAB.
GENERALLY ENE/NE FLOW EXPECTED ACROSS ELSEWHERE FROM KTIX SOUTH.
&&
.MARINE...TODAY/TONIGHT...INVERTED TROUGH AND TIGHTENING PRESSURE
GRADIENT WILL KEEP WINDS AROUND 20 KNOTS. BUILDING SEAS TO 6 - 9
FEET...HIGHEST OFFSHORE. SCA FOR WINDS AND SEAS CONTINUE. MODEL
GUIDANCE CONTINUES TO INDICATE SEA HEIGHTS PEAKING OUT EARLY SUNDAY
WITH UP TO 10 FEET NORTHERN OFFSHORE LEGS.
TOOK A BLEND OF GFS AND NAM SOLUTIONS FOR SUNDAY WHICH ALLOWS FOR
MODERATE SE FLOW AND A LINGERING NE SWELL WITH 5-7 FT SEAS NEAR
SHORE AND UP TO 8 FT OFFSHORE. A WEAK FRONT IS FORECAST TO MOVE
THROUGH ON MONDAY SWITCHING WINDS TO THE N-NE BY AFTERNOON AND THEN
QUICKLY VEERING INTO MID WEEK. SHOULD SEE SEAS DIMINISH TO 3-5 FT BY
MONDAY. ANOTHER INCREASE IN WINDS/SEAS TO SCEC LEVELS IS EXPECTED
TUE-WED WITH DEVELOPING BREEZY SE/S FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 65 62 74 58 / 70 40 30 10
MCO 70 63 81 62 / 60 50 40 20
MLB 73 68 80 63 / 60 40 40 10
VRB 75 69 81 63 / 60 40 30 10
LEE 68 60 79 60 / 60 50 30 20
SFB 69 63 79 61 / 70 50 40 10
ORL 69 63 80 62 / 60 50 40 20
FPR 75 70 81 63 / 50 40 30 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 3 PM EST SUNDAY FOR FLAGLER BEACH TO
VOLUSIA-BREVARD COUNTY LINE 0-20 NM-SEBASTIAN INLET TO
JUPITER INLET 0-20 NM-VOLUSIA-BREVARD COUNTY LINE TO
SEBASTIAN INLET 0-20 NM.
SMALL CRAFT ADVISORY UNTIL 11 PM EST SUNDAY FOR FLAGLER BEACH TO
VOLUSIA-BREVARD COUNTY LINE 20-60 NM-SEBASTIAN INLET TO
JUPITER INLET 20-60 NM-VOLUSIA-BREVARD COUNTY LINE TO
SEBASTIAN INLET 20-60 NM.
&&
SHORT TERM/AVIATION...ULRICH
LONG TERM....VOLKMERHazardous weather outlook, Feb 28, 9:18 AM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 918 AM EST SAT FEB 28 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-010100- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 918 AM EST SAT FEB 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... INCREASED MOISTURE AND DAYTIME HEATING WILL BRING A SLIGHT CHANCE OF LIGHTNING STORMS THIS AFTERNOON ACROSS OKEECHOBEE COUNTY AND THE TREASURE COAST. .FLOOD IMPACT... PERSISTENT RAINFALL NEAR THE TREASURE COAST WILL CONTINUE TO PRODUCE FLOODING IN LOW LYING AREAS TODAY. HEAVY RAIN AMOUNTS UP TO FOUR INCHES HAVE ALREADY BEEN REPORTED IN THE PORT ST LUCIE AREA AS OF MID MORNING...LEADING TO FLOODING OF STREETS AND LOW LYING AREAS. ADDITIONAL PERSISTENT RAINFALL ALONG THE MARTIN AND ST LUCIE COUNTY COASTS WILL FURTHER AGGRAVATE ANY STANDING WATER AND MAY LEAD TO ADDITIONAL FLOODING ISSUES TODAY. .RIP CURRENT IMPACT... BREEZY TO WINDY ONSHORE FLOW COMBINED WITH BUILDING SEAS WILL PRODUCE LOCALLY ROUGH SURF ALONG EAST CENTRAL FLORIDA BEACHES TODAY. A MODERATE THREAT FOR RIP CURRENTS WILL CONTINUE. BEACH GOERS SHOULD USE EXTREME CAUTION IF HEADING INTO THE COOL AND CHOPPY SURF AND SWIM ONLY WITHIN SIGHT OF A LIFEGUARD. .WIND AND SEA IMPACT... WINDS WILL BECOME EAST TODAY AND STRENGTHEN TO NEAR 20 KNOTS WHILE SEAS BUILD TO 6 TO 8 FEET NEAR SHORE AND 8 TO 10 FEET OFFSHORE INTO TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A LINGERING SWELL WILL KEEP BOATING CONDITIONS HAZARDOUS THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. ULRICH/GLITTO
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 7:34 AM EST | Areal Flood Advisory | MLB | Martin, Saint Lucie | 116 min |
| Feb 28, 8:44 AM EST | Areal Flood Warning | MLB | Martin, Saint Lucie | 91 min |
| Feb 28, 10:15 AM EST | Flash Flood Warning | MLB | Martin, Saint Lucie | 90 min |
| Feb 28, 11:17 AM EST | Areal Flood Warning | MLB | Martin | 118 min |
| Feb 28, 11:47 AM EST | Areal Flood Warning | MLB | Saint Lucie | 88 min |
| Feb 28, 12:17 PM EST | Special Weather Statement | MLB | Martin | 43 min |
| Feb 28, 1:16 PM EST | Areal Flood Warning | MLB | Martin, Saint Lucie | 119 min |
| Feb 28, 6:20 PM EST | Special Weather Statement | MLB | Okeechobee | 85 min |
| Feb 28, 6:34 PM EST | Severe Thunderstorm Warning | MLB | Okeechobee | 32 min |
Nearby
Areal Flood Warnings in Florida, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.